Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Day 5 on citalopram

(16 Posts)
saffyronron Tue 16-Nov-10 18:05:49

Do the side effects last for as long as you're on the AD or do they subside? I keep yawning, have a weird full feeling in my throat and feel tired and light headed. I don't think I can cope with this for any length of time. I don't really feel much better either, although I have only cried twice in the last 4 days (there's time yet). I was also hoping my concentration would come back but suspect it might get worse. I have a really concentration heavy job. Any advice would be great.

HeadlessLegless Wed 17-Nov-10 01:27:38

MY AD's did not "kick in" until at least 16 days. Give yours time. I also am on Citalopram.

JarethTheGoblinKing Wed 17-Nov-10 01:40:38

I had the mad yawning, teeth grinding, feeling utterly exhausted and kept retching.
This is the worst bit by a long way.. if you've got the yawning it'll last a good 2 weeks, you might feel teeth-grindy as well.

2 weeks in and you should start feeling the effect. 3 weeks, and you shouldn't have any of the noticable side-effects.

HTH

VFemme Wed 17-Nov-10 02:10:23

Gawd, I was like a zombie for the first two weeks on Citalopram.

Like the others say, give it a couple of weeks. You'll be like a new woman.

saffyronron Wed 17-Nov-10 20:28:08

I feel slightly better today. More like myself. Still yawning and yes, grinding my teeth too. The fullness in my throat is easing. Thanks for your responses, they definitely make me feel more hopeful.

blushbaby75 Thu 18-Nov-10 00:20:14

I am about 2 weeks ahead of you. Felt shocking for the first week but am more like my old self now. Had the yawning and also lock jaw. Hang in there. It will get better.

For anyone who has been on Citalopran for while, how has it effected your sex drive/ ability to climax? I feel like my wiring has been switched - almost like I'm not in my own body and am finding it hard to "get going". Has anyone else experienced that?

VFemme Thu 18-Nov-10 10:55:38

blush yeah I was like that too. Still am to be honest - I find to make more of an effort but it has got better.

I was on Prozac before and it completely shut everything down there, and I find the Citalopram better in that respect!

Scruffyhound Thu 18-Nov-10 12:11:51

I was on citalopram for 2 1/2 years I came off it about 1 year ago. The sex drive thing is right and getting off is a lot harder if not impossible! I asked about this on another thread and there were a few women who said it does not effect you but if you read the side effects its on there. So yes Im afriad so. It horrible the first 2 - 3 weeks and the feeling like a zombie phase is not nice and confused not being able to think clear feeling light headed. It does lift and you will start to feel ok again. Try to stick with it. One day not yet as you have only just started! You will be able to cut down and stop its too far away now but you can come out the other side and feel better. You need a lift now so stick with it. Good luck smile

saffyronron Thu 18-Nov-10 19:19:34

I feel better today, less fuzzy. Thankfully I don't have a sex drive at all, or anyone to hassle me for it, so I'm not too worried about that side of things. Thanks so much everyone. I feel so much more hopeful.

SecondhandRose Sat 20-Nov-10 10:04:57

I have been taking Citalopram on and off for the last couple of years. Most I have taken is 20mg as diagnosed with anxiety. I am now on 10 mg. When I first started taking them my anxiety lifted immediately but my mood did not lift until about 5 weeks in and then the change was astonishing.

When I was on 20mg I did have trouble sleeping and didn't feel I needed as much sleep. But I have not have any other side effects.

I feel sluggish again now and wonder whether to take myself up to 15 mg (by chopping them in half).

I have also had a fair amount of CBT which had an incredible effect on my life and I would recommend wholeheartedly. Talking through your problems works wonders.

SecondhandRose Sat 20-Nov-10 10:05:49

One of the things I found difficult was when I talked about my problems they sounded trivial. My counsellor made me realise they are not.

saffyronron Sat 20-Nov-10 15:30:29

Well I thought I was starting to feel a bit better but can't get off the sofa today. I had 3 small glasses of wine last night and wondering if that was such a good idea. I feel pretty crap today. I don't mind waiting 5 weeks if things actually do improve. I'm also in therapy and have been for sometime. If anything I started therapy feeling pretty positive and now feel worse than ever. Maybe things get worse before they can get better. At least I still have an element of optimism!

DooinMeCleanin Sat 20-Nov-10 15:34:59

DH has been using them for around two weeks now. He was awful on the first three days but since then he is up and down, some days he feels great and even me and the dc can see a change in his attitude some days he still feels 'weak' and 'sick' and finds it hard to cope with general family noise and mess.

saffyronron Sat 20-Nov-10 15:50:49

Goodness, Dooinme that doesn't sound great. Maybe it's early days yet. I have read that you can have up and down days with these AD. I've only been on just over a week now and want to remain hopeful. I never thought I'd end up on AD's in my lifetime, still can't quite believe it but I guess it happens to the best of us. I hope your DH gets more of an even consistent effect soon.

Elk Sat 20-Nov-10 17:18:00

Saffy, some people are ok drinking alcohol whilst on citalopram others are not. Particularly in the early days it is probably best to steer clear and then try only one glass and see how you feel next day. Even now I would only have 2 glasses over an evening.

I have recently gone back on citalopram after being off for a while but I have been on it for 4.5 years (apart from a 6 month break). It does take time to work, I found I started to feel calmer quite quickly but energy levels and concentration took a while longer. HTH

TaylorSatsuma Tue 23-Nov-10 14:40:13

I was on it for 6 months but came off it, partly because my circumstances changed so I felt better anyway, and partly because I couldn't stand the yawning which didn't go away. Obviously it's different for everyone though! Just as an aside - am I right in thinking you can't take ADs when pregnant? Just assuming you can't really... If not I need to tell the doctor it's deifnitely ruled out because wwe're ttc.

Join the discussion

Registering is free, easy, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Register now »

Already registered? Log in with: